Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 11, 2021Taylor County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 11, 2021, 9:34 PM EDT for Taylor County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 9:34 PM EDT (01:34 UTC)
Expired
Aug 11, 2021, 10:15 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Wind
50

County Taylor County, GA

The radar

The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
328 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS82 KFFC 120134
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT Wed Aug 11 2021
 
GAZ080-081-092-093-120215-
Macon GA-Schley GA-Taylor GA-Crawford GA-
934 PM EDT Wed Aug 11 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MACON,
SOUTHWESTERN CRAWFORD, NORTHWESTERN SCHLEY AND TAYLOR COUNTIES
THROUGH 1015 PM EDT...

At 934 PM EDT...a strong thunderstorm was over Butler. This storm was
nearly stationary.

HAZARD...Winds 40 to 50 mph...frequent lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Butler, Reynolds, Ideal, Rupert, Charing, Garden Valley, Wesley
Church, Hicks, Fickling Mill and Potterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3243 8439 3244 8440 3268 8437 3268 8434
      3272 8434 3265 8401 3236 8413 3236 8439
TIME...MOT...LOC 0134Z 279DEG 1KT 3252 8424 

MAX HAIL SIZE...
MAX WIND GUST...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 9:09 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 11, 9:09 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
909 PM EDT Wed Aug 11 2021

.UPDATE...

00z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 316 PM EDT Wed Aug 11 2021/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Thursday Night/...

Upper level high in the Atlantic will continue to dominate our
weather this afternoon into tomorrow. Under the aforementioned high
today is playing out very similarly to yesterday with warm
temperatures, high humidity values, light winds and slightly earlier
CI times. This afternoons/evenings storms will be diurnally driven
and will slowly dissipate as the sun goes down. Main threats with
these storms will be heavy rainfall and strong wind gusts.
Overnight, in the wake of the rain showers and thunderstorms patchy
fog will be possible across much of area.

Tomorrow afternoon continued advection of moisture off the Atlantic
will become trapped under the upper high. By tomorrow afternoon the
CWA will sit on the periphery of this high resulting in another
afternoon of scattered, diurnally driven rain showers and
thunderstorms. High temperatures tomorrow will be slightly lower than
today in response to high clouds covering the area.

28

LONG TERM /Friday through Wednesday/...

Only minor tweeks to the long term forecast with the primary concern
being updates for approaching Tropical Storm Fred which is currently
centered over eastern Hispaniola. Overall, there are no major updates
with this tropical cyclone outside the fact that a good portion of
the forecast area is now within the 5-day forecast cone of
uncertainty (although, as we all know by now impacts can be felt far
outside the cone!) Models are in fairly good agreement with the
storm track and evolution up until landfall overnight Sunday night
into Monday morning, however, major discrepancies still exist after
this time. Recent trends have been to nudge the track slightly
westward before landfall then hook the storm back to the northeast
as synoptic-level steering winds direct the storm, but the timing of
the northeasterly ejection of the cyclone is debated between each
run with no overall consensus. Therefore the official forecast aims
for the middle which takes the center of the track near the Atlanta
metro area around Tuesday afternoon, but this is subject to change
in terms of location, timing, and intensity. See previous discussion
for more details...

Thiem

PREV DISCUSSION...  /Issued 407 AM EDT Wed Aug 11 2021/

LONG TERM /Thursday Night through Tuesday/...

First half of the extended forecast remains pretty straight-forward.
Upper-level pattern weak and disorganized. Region stays on the
northwest periphery of the western Atlantic surface ridge into the
weekend, with a secondary surface ridge building down the east coast
by early next week. Scattered to widespread, diurnally driven,
convection persists through the weekend with seasonably warm
temperatures.

Model consensus still fairly good concerning tropical activity
moving north through the eastern Gulf of Mexico early next week,
however there continues to be noticeable differences in the
strength/timing/ movement of the system, now called Fred, as it
reaches the gulf coast and beyond. Still a long ways off in the
forecast, but it does still look like we will see some degree of
impacts across central and north Georgia during the first half of
next week, at least increased rainfall over the region.

20

&&

.AVIATION...
00Z Update...
TSRA has diminished across the northern sites, though lingering
for next hour or two across the southern sites, which could have
VRB gusts and decreased VSBYs. Could see lingering alto cigs this
evening with some FEW/SCT near 4-5 kft too, but main concern will
be where fog and lowered cigs/vsbys form tonight given how most
sites had rainfall this afternoon/evening. Cannot rule out some
300-400 ft cigs and will watch trends and may be warranted in
future updates. Winds may be light and VRB tonight or light SW.
KATL initially should have some NW winds 4-6 kts but could briefly
go NNE. Should be west to SW 3-5 kts for Thursday. Expecting
increasing chances for afternoon SHRA/TSRA again so have VCSH
after 18z and prob30 TSRA with VRB gusts and MVFR vsbys 19-23z. Cu
field again 3-5 kft.

//ATL Confidence...00Z Update...
Low on how low cigs/vsbys are and coverage of morning fog potential.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  90  72  93 /  30  40  30  40
Atlanta         72  90  72  93 /  30  50  40  60
Blairsville     66  84  67  85 /  30  70  40  70
Cartersville    71  91  71  93 /  30  50  30  60
Columbus        73  91  73  94 /  30  50  30  50
Gainesville     71  89  72  91 /  30  50  30  50
Macon           72  92  72  95 /  30  40  20  40
Rome            72  91  72  93 /  20  50  30  60
Peachtree City  71  90  71  93 /  30  50  30  50
Vidalia         73  91  73  93 /  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM....Thiem
AVIATION...Baker
Hazardous weather outlook, Aug 11, 3:03 PM EDT, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
303 PM EDT Wed Aug 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
303 PM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered diurnal thunderstorms are expected, mainly this
afternoon and evening. These storms may be strong to severe with the
primary hazard being strong, potentially damaging wind gusts,
brief periods of heavy rainfall, small hail, and occasional cloud-
to- ground lighting.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms will be possible each day
Thursday through Tuesday, most numerous during the afternoons and
evenings. The primary hazards with any thunderstorm will be heavy
rain, gusty winds and lightning. Although no widespread severe
weather is expected at this time, an isolated severe storm cannot be
ruled out with damaging winds as the main threat.

Although much uncertainty still remains, there is a possibility that
a tropical low will impact the southeastern U.S., including portions
of central and north Georgia, early next week. Please continue to
monitor the forecast for further developments.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 11, 9:01 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
901 PM EDT Wed Aug 11 2021

GAZ071-080>082-093-094-120130-
Macon GA-Peach GA-Monroe GA-Taylor GA-Bibb GA-Crawford GA-
901 PM EDT Wed Aug 11 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN MACON,
SOUTHWESTERN BIBB, SOUTH CENTRAL MONROE, PEACH, CRAWFORD AND CENTRAL
TAYLOR COUNTIES THROUGH 930 PM EDT...

At 901 PM EDT...a line of strong thunderstorms was extending from
near Sandy Point to Nakomis. These storms were nearly stationary.

HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of these storms include
Fort Valley, Butler, Roberta, Byron, Marshallville, Reynolds,
Nakomis, Lake Tobesofkee, Jack Brown Estates, Russellville, Garden
Valley, Hicks, Musella, Potterville, Knoxville, Lizella, Powerville,
Lee Pope, Sandy Point and Horns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3291 8382 3270 8373 3251 8383 3238 8409
      3246 8431 3259 8424 3277 8406 3292 8402
TIME...MOT...LOC 0101Z 245DEG 2KT 3271 8391 3255 8403

MAX HAIL SIZE...0.75IN
MAX WIND GUST...50MPH
Special weather statement, Aug 11, 9:03 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
903 PM EDT Wed Aug 11 2021

GAZ092-093-120130-
Macon GA-Schley GA-
903 PM EDT Wed Aug 11 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL MACON
AND CENTRAL SCHLEY COUNTIES THROUGH 930 PM EDT...

At 903 PM EDT...a strong thunderstorm was over Ellaville. This storm
was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ellaville, Murrays Crossroads and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3221 8440 3227 8441 3230 8441 3230 8439
      3232 8439 3235 8433 3233 8421 3222 8419
      3219 8431
TIME...MOT...LOC 0103Z 256DEG 2KT 3226 8430

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 11, 9:04 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
904 PM EDT Wed Aug 11 2021

GAZ093-104-120130-
Macon GA-Sumter GA-
904 PM EDT Wed Aug 11 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MACON
AND NORTHEASTERN SUMTER COUNTIES THROUGH 930 PM EDT...

At 904 PM EDT...a strong thunderstorm was over Clearview, or near
Oglethorpe...moving north at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Oglethorpe, Montezuma, Andersonville, Fountainville, Andersonville
National Historic and Clearview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3217 8417 3221 8418 3223 8418 3223 8419
      3230 8420 3233 8408 3227 8401 3216 8408
TIME...MOT...LOC 0104Z 198DEG 9KT 3223 8410

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Local storm report, Aug 11, 9:12 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     4 WSW CHERRY LOG        34.76N  84.45W
08/11/2021                   GILMER             GA   911 CALL CENTER

            A TREE WAS DOWNED ONTO POWER LINES ON THE 5000 BLOCK OF
            BOARDTOWN ROAD.

&&

EVENT NUMBER FFC2100506

RWILLIS
Special weather statement, Aug 11, 9:30 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
930 PM EDT Wed Aug 11 2021

GAZ082-083-120200-
Bibb GA-Twiggs GA-
930 PM EDT Wed Aug 11 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN BIBB
AND NORTHWESTERN TWIGGS COUNTIES THROUGH 1000 PM EDT...

At 930 PM EDT...a strong thunderstorm was over Huber, or 8 miles
southeast of Macon. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Macon, Franklinton, Dry Branch, Middle Georgia Regional Airport,
Huber and Fitzpatrick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3268 8368 3284 8361 3281 8340 3267 8348
TIME...MOT...LOC 0130Z 279DEG 1KT 3274 8355

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 11, 9:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT Wed Aug 11 2021

GAZ080-081-092-093-120215-
Macon GA-Schley GA-Taylor GA-Crawford GA-
934 PM EDT Wed Aug 11 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MACON,
SOUTHWESTERN CRAWFORD, NORTHWESTERN SCHLEY AND TAYLOR COUNTIES
THROUGH 1015 PM EDT...

At 934 PM EDT...a strong thunderstorm was over Butler. This storm was
nearly stationary.

HAZARD...Winds 40 to 50 mph...frequent lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Butler, Reynolds, Ideal, Rupert, Charing, Garden Valley, Wesley
Church, Hicks, Fickling Mill and Potterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3243 8439 3244 8440 3268 8437 3268 8434
      3272 8434 3265 8401 3236 8413 3236 8439
TIME...MOT...LOC 0134Z 279DEG 1KT 3252 8424

MAX HAIL SIZE...
MAX WIND GUST...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:01 PM EDTSpecial Weather StatementFFCMuscogee29 min
Aug 11, 8:11 PM EDTSpecial Weather StatementFFCMuscogee34 min
Aug 11, 8:32 PM EDTSpecial Weather StatementFFCSchley28 min
Aug 11, 8:36 PM EDTSpecial Weather StatementFFCCrawford24 min
Aug 11, 9:01 PM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor29 min
Aug 11, 9:03 PM EDTSpecial Weather StatementFFCSchley27 min
Aug 11, 9:04 PM EDTSpecial Weather StatementFFCMacon26 min
Aug 11, 9:21 PM EDTSevere Thunderstorm WarningFFCMacon, Schley, Sumter24 min
Aug 11, 9:30 PM EDTSpecial Weather StatementFFCTwiggs30 min
Aug 11, 9:46 PM EDTSpecial Weather StatementFFCMacon, Schley29 min
Aug 11, 10:14 PM EDTSpecial Weather StatementFFCMacon, Marion, Schley, Sumter, Talbot, Taylor and 1 more46 min
Aug 11, 10:38 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 11, 10:40 PM EDTSpecial Weather StatementFFCHouston35 min
Aug 11, 11:11 PM EDTSpecial Weather StatementFFCSumter34 min
Aug 12, 4:30 PM EDTSpecial Weather StatementFFCHeard30 min
Aug 12, 7:27 PM EDTSpecial Weather StatementFFCStewart33 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.